Vol. 25 - Num. 97
Paula Melero Guardiaa, Lucía Díez Llamazaresa, Agustín Muñoz Cutillasa, María Vázquez Lópezb, Almudena Chacón Pascualb
aMIR-Pediatría. Hospital General Universitario Gregorio Marañón. Madrid. España.
bServicio de Neuropediatría. Hospital General Universitario Gregorio Marañón. Madrid. España.
Correspondence: A Muñoz . E-mail: firstname.lastname@example.org
Reference of this article: Melero Guardia P, Díez Llamazares L, Muñoz Cutillas A, Vázquez López M, Chacón Pascual A. Hallucinations and topiramate . Rev Pediatr Aten Primaria. 2023;25:71-3.
Published in Internet: 06-03-2023 - Visits: 973
Topiramate is an antiepileptic drug which blocks voltage-gated sodium channels and enhances GABAergic activity. We report the case of a 7-year-old girl with a medical history of migraine without aura who, after fifteen days of preventive treatment with topiramate developed visual and tactile hallucinations. She also presented sudden mood swings, negativism and even death ideation. She had no other personal or family medical or psychiatric history. Due to the symptomatology, Topiramate was stopped, with a complete disappearance of symptoms twenty days after its suspension, and without the recurrence of them.
Hallucinations are a very unusual side effect of Topiramate. There are very few cases of this adverse effect described in the literature. In pediatric patients, there were only two cases, this being the first case described in the context of prophylactic treatment of migraine.
Keywords● Anticonvulsants ● Hallucinations ● Side effect ● Topiramate
This article has no comments yet.